Alert archive / Kansas / Heat Advisories in 2012

Heat Advisory 6, NWS Dodge City, KS

June 27, 201210 counties in Kansas

NWS Dodge City, KS issued this heat advisory at Jun 27, 2012, 2:18 PM CDT for 10 counties in Kansas. It took effect at Jun 28, 2012, 1:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 27, 2012, 2:18 PM CDT (19:18 UTC)
In effect from
Jun 28, 2012, 1:00 PM CDT
Expired
Jun 28, 2012, 9:00 PM CDT
In force
8 hr
Issued by
NWS Dodge City, KS

Counties Barber County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Kiowa County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Stafford County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 75 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2012-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2012-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4065 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

272 
WWUS73 KDDC 271918
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
218 PM CDT WED JUN 27 2012

...EXTREMELY HOT AFTERNOON TEMPERATURES WILL CONTINUE THIS
AFTERNOON AND THEN AGAIN ON THURSDAY...

.TEMPERATURES ARE EXPECTED TO CLIMB INTO THE 110-113 DEGREE RANGE
OVER PORTIONS OF SOUTHWEST AND WEST CENTRAL KANSAS THIS
AFTERNOON. HIGHS ON THURSDAY ARE FORECAST TO BE NEAR 110 DEGREES. HEAT
INDICES WILL TO CLIMB TO ADVISORY LEVELS, ESPECIALLY EAST OF
HIGHWAY 183.

KSZ030-031-046-065-066-079>081-089-090-280330-
/O.NEW.KDDC.HT.Y.0006.120628T1800Z-120629T0200Z/
/O.CON.KDDC.HT.Y.0005.000000T0000Z-120628T0200Z/
TREGO-ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-
BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...LA CROSSE...RUSH CENTER...LARNED...BURDETT...
ST. JOHN...STAFFORD...HUDSON...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...COLDWATER...PROTECTION...MEDICINE LODGE...
KIOWA...SUN CITY
218 PM CDT WED JUN 27 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 1 PM TO 9 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 9 PM CDT THURSDAY. 

* HEAT INDICES...HEAT INDEX VALUES OF 105 TO 107 DEGREES ARE
  EXPECTED BOTH THIS AFTERNOON AND AGAIN ON THURSDAY AFTERNOON.

* IMPACTS...HOT TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL 
  RESULT IN RAPID EVAPORATION OF LIQUIDS DURING OUTSIDE 
  ACTIVITIES. BE SURE TO PROVIDE SHADE AND ADEQUATE WATER 
  SUPPLIES FOR PETS AND LIVESTOCK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

KSZ045-064-078-088-280200-
/O.CON.KDDC.HT.Y.0005.000000T0000Z-120628T0200Z/
NESS-HODGEMAN-FORD-CLARK-
INCLUDING THE CITIES OF...NESS CITY...JETMORE...HANSTON...
DODGE CITY...BUCKLIN...ASHLAND...MINNEOLA
218 PM CDT WED JUN 27 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* HEAT INDICES...HEAT INDEX VALUES OF 105 TO 107 DEGREES ARE 
  EXPECTED. 

* IMPACTS...HOT TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL 
  RESULT IN RAPID EVAPORATION OF LIQUIDS DURING OUTSIDE 
  ACTIVITIES. BE SURE TO PROVIDE SHADE AND ADEQUATE WATER 
  SUPPLIES FOR PETS AND LIVESTOCK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

18
5 follow-up statements
964 
WWUS73 KDDC 280140
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
840 PM CDT WED JUN 27 2012

...EXTREMELY HOT AFTERNOON TEMPERATURES WILL CONTINUE THURSDAY
AFTERNOON...

.TEMPERATURES ARE EXPECTED TO CLIMB TO AROUND 110 DEGREES THURSDAY
AFTERNOON ACROSS PORTIONS OF SOUTHWEST AND WEST CENTRAL KANSAS.
HEAT INDICES ARE EXPECTED TO CLIMB TO ADVISORY LEVELS...
ESPECIALLY EAST OF HIGHWAY 183.

KSZ030-031-046-065-066-079>081-089-090-281000-
/O.EXP.KDDC.HT.Y.0005.000000T0000Z-120628T0200Z/
/O.CON.KDDC.HT.Y.0006.120628T1800Z-120629T0200Z/
TREGO-ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-
BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...LA CROSSE...RUSH CENTER...LARNED...BURDETT...
ST. JOHN...STAFFORD...HUDSON...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...COLDWATER...PROTECTION...MEDICINE LODGE...
KIOWA...SUN CITY
840 PM CDT WED JUN 27 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 9 PM CDT
THURSDAY...
...HEAT ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING...

* HEAT INDICES...HEAT INDEX VALUES OF 105 TO 107 DEGREES ARE
  EXPECTED ON THURSDAY AFTERNOON.

* IMPACTS...HOT TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL 
  RESULT IN RAPID EVAPORATION OF LIQUIDS DURING OUTSIDE 
  ACTIVITIES. BE SURE TO PROVIDE SHADE AND ADEQUATE WATER 
  SUPPLIES FOR PETS AND LIVESTOCK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. 
WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING
OR EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

KSZ045-064-078-088-280245-
/O.EXP.KDDC.HT.Y.0005.000000T0000Z-120628T0200Z/
NESS-HODGEMAN-FORD-CLARK-
INCLUDING THE CITIES OF...NESS CITY...JETMORE...HANSTON...
DODGE CITY...BUCKLIN...ASHLAND...MINNEOLA
840 PM CDT WED JUN 27 2012

...HEAT ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING...

TEMPERATURES HAVE FALLEN BELOW HEAT ADVISORY CRITERIA ACROSS
WESTERN KANSAS.

$$

HOVORKA 42
055 
WWUS73 KDDC 280831
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
331 AM CDT THU JUN 28 2012

...SIZZLING HEAT WILL AGAIN VISIT CENTRAL KANSAS THIS AFTERNOON...

.AFTERNOON TEMPERATURES WILL CLIMB TO NEAR 110 DEGREES THIS
AFTERNOON, WHILE HEAT INDICES REACH FROM 105 TO 110 DEGREES.
THIS HEAT ADVISORY WILL MAINLY BE EAST OF HIGHWAY 183.

KSZ030-031-046-065-066-079>081-089-090-281815-
/O.CON.KDDC.HT.Y.0006.120628T1800Z-120629T0200Z/
TREGO-ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-
BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...LA CROSSE...RUSH CENTER...LARNED...BURDETT...
ST. JOHN...STAFFORD...HUDSON...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...COLDWATER...PROTECTION...MEDICINE LODGE...
KIOWA...SUN CITY
331 AM CDT THU JUN 28 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM CDT THIS EVENING...

* HEAT INDICES...HEAT INDEX VALUES FROM 105 TO 110 DEGREES ARE
  LIKELY THIS AFTERNOON.

* IMPACTS...HOT TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL
  RESULT IN RAPID EVAPORATION OF LIQUIDS DURING OUTSIDE
  ACTIVITIES. HUMID AIR CAN MAKE IT FEEL EVEN HOTTER.  BE SURE TO
  PROVIDE SHADE AND ADEQUATE WATER SUPPLIES FOR PETS AND
  LIVESTOCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

12
542 
WWUS73 KDDC 281613
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1113 AM CDT THU JUN 28 2012

...SIZZLING HEAT WILL AGAIN VISIT CENTRAL KANSAS THIS AFTERNOON...

.AFTERNOON TEMPERATURES WILL CLIMB TO NEAR 110 DEGREES... WHILE
HEAT INDICES REACH FROM 105 TO NEAR 107 DEGREES. THIS HEAT
ADVISORY WILL MAINLY BE EAST OF HIGHWAY 183.

KSZ030-031-046-065-066-079>081-089-090-290200-
/O.CON.KDDC.HT.Y.0006.120628T1800Z-120629T0200Z/
TREGO-ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-
BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...LA CROSSE...RUSH CENTER...LARNED...BURDETT...
ST. JOHN...STAFFORD...HUDSON...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...COLDWATER...PROTECTION...MEDICINE LODGE...
KIOWA...SUN CITY
1113 AM CDT THU JUN 28 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* HEAT INDICES...HEAT INDEX VALUES FROM 105 TO 107 DEGREES ARE
  LIKELY THIS AFTERNOON.

* IMPACTS...HOT TEMPERATURES AND LOW RELATIVE HUMIDIFIES WILL 
  RESULT IN RAPID EVAPORATION OF LIQUIDS DURING OUTSIDE 
  ACTIVITIES. HUMID AIR CAN MAKE IT FEEL EVEN HOTTER. BE SURE TO 
  PROVIDE SHADE AND ADEQUATE WATER SUPPLIES FOR PETS AND 
  LIVESTOCK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
355 
WWUS73 KDDC 281936
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
236 PM CDT THU JUN 28 2012

...HEAT INDEX READINGS OF 105 OR GREATER CAN BE EXPECTED THROUGH
THE REMAINDER OF THE AFTERNOON AND AGAIN ON FRIDAY AFTERNOON...

.AFTERNOON TEMPERATURES WILL CLIMB INTO 106 TO 108 DEGREE RANGE
BOTH THIS AFTERNOON AND AGAIN ON FRIDAY. EAST OF HIGHWAY 183 THE
HEAT INDEX READINGS ARE EXPECTED RANGE RANGE FROM 105 TO NEAR 108
DEGREES.

KSZ031-046-065-066-079>081-089-090-290345-
/O.NEW.KDDC.HT.Y.0007.120629T1800Z-120630T0200Z/
/O.CON.KDDC.HT.Y.0006.000000T0000Z-120629T0200Z/
ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER...
PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
236 PM CDT THU JUN 28 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 1 PM TO 9 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 9 PM CDT FRIDAY. 

* HEAT INDICES...HEAT INDEX VALUES FROM 105 TO NEAR 108 DEGREES
  ARE LIKELY THIS AFTERNOON AND AGAIN ON FRIDAY.

* IMPACTS...HOT TEMPERATURES AND LOW RELATIVE HUMIDIFIES WILL 
  RESULT IN RAPID EVAPORATION OF LIQUIDS DURING OUTSIDE 
  ACTIVITIES. HUMID AIR CAN MAKE IT FEEL EVEN HOTTER. BE SURE TO 
  PROVIDE SHADE AND ADEQUATE WATER SUPPLIES FOR PETS AND 
  LIVESTOCK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

KSZ030-290200-
/O.CON.KDDC.HT.Y.0006.000000T0000Z-120629T0200Z/
TREGO-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR
236 PM CDT THU JUN 28 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* HEAT INDICES...HEAT INDEX VALUES FROM 105 TO 107 DEGREES ARE
  LIKELY THIS AFTERNOON.

* IMPACTS...HOT TEMPERATURES AND LOW RELATIVE HUMIDIFIES WILL 
  RESULT IN RAPID EVAPORATION OF LIQUIDS DURING OUTSIDE 
  ACTIVITIES. HUMID AIR CAN MAKE IT FEEL EVEN HOTTER. BE SURE TO 
  PROVIDE SHADE AND ADEQUATE WATER SUPPLIES FOR PETS AND 
  LIVESTOCK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$


18
755 
WWUS73 KDDC 290152
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
852 PM CDT THU JUN 28 2012

...HEAT INDEX READINGS OF 105 OR GREATER CAN BE EXPECTED FRIDAY
AFTERNOON...

.AFTERNOON TEMPERATURES WILL CLIMB INTO 106 TO 108 DEGREE RANGE
DURING FRIDAY AFTERNOON. EAST OF HIGHWAY 183 THE HEAT INDEX
READINGS ARE EXPECTED RANGE RANGE FROM 105 TO NEAR 108 DEGREES.

KSZ031-046-065-066-079>081-089-090-291000-
/O.EXP.KDDC.HT.Y.0006.000000T0000Z-120629T0200Z/
/O.CON.KDDC.HT.Y.0007.120629T1800Z-120630T0200Z/
ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER...
PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
852 PM CDT THU JUN 28 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 9 PM CDT FRIDAY...
...HEAT ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING...

* HEAT INDICES...HEAT INDEX VALUES FROM 105 TO NEAR 108 DEGREES
  ARE LIKELY FRIDAY AFTERNOON.

* IMPACTS...HOT TEMPERATURES AND LOW RELATIVE HUMIDIFIES WILL 
  RESULT IN RAPID EVAPORATION OF LIQUIDS DURING OUTSIDE 
  ACTIVITIES. HUMID AIR CAN MAKE IT FEEL EVEN HOTTER. BE SURE TO 
  PROVIDE SHADE AND ADEQUATE WATER SUPPLIES FOR PETS AND 
  LIVESTOCK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. 
WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING
OR EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

KSZ030-290300-
/O.EXP.KDDC.HT.Y.0006.000000T0000Z-120629T0200Z/
TREGO-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR
852 PM CDT THU JUN 28 2012

...HEAT ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING...

FEELS LIKE TEMPERATURES HAVE FALLEN BELOW HEAT ADVISORY CRITERIA.

$$

WAH

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this heat advisory went out at Jun 27, 1:48 PM CDT, 30 minutes earlier.

Area forecast discussion, Jun 27, 1:48 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
148 PM CDT WED JUN 27 2012

...UPDATED SHORT TERM AND FIRE WEATHER DISCUSSION...

.SYNOPSIS...
ISSUED AT 1203 PM CDT WED JUN 27 2012

AT 12Z WEDNESDAY A 100-110KT 250MB JET EXTENDED FROM EASTERN
IDAHO INTO EASTERN MONTANA. A 500MB UPPER LOW/TROUGH WAS LOCATED
IN SOUTHERN SASKATCHEWAN. SATELLITE LOOP AND 500-300MB UPPER AIR
MAPS INDICATING SOME TROPICAL MOISTURE WAS MOVING ACROSS WESTERN
COLORADO INTO PORTIONS OF EASTERN WYOMING/WESTERN NEBRASKA ALONG
WITH AT LEAST TWO IDENTIFIABLE SUBTLE SHORTWAVE TROUGHS. ONE OF
THESE UPPER LEVEL TROUGHS WERE MOVING INTO WESTERN NEBRASKA
EARLIER THIS MORNING WITH A FEW LIGHTNING STRIKES AND LIGHT
PRECIPITATION OCCURRING AHEAD OF THIS FEATURE. PROXIMITY SOUNDINGS
IN THIS AREA INDICATING DRY AIR IN PLACE IN THE LOWER LEVELS WITH
CLOUD BASES AROUND THE 550MB LEVEL. A SURFACE COLD FRONT AT 12Z
WEDNESDAY EXTENDED FROM SOUTHEAST SOUTH DAKOTA INTO NORTHEAST
COLORADO AND 3-5MB 3 HOURLY PRESSURE RISES WERE OBSERVED BEHIND
THIS FRONT. ALONG AND AHEAD OF THIS FRONT WARM 850-700MB
TEMPERATURES WERE PRESENT. 850MB TEMPERATURES AT 12Z WERE MAINLY
IN THE 30-33C RANGE AND 700MB TEMPERATURES VARIED FROM 18 TO 20C.
THE 20C 700MB TEMPERATURE WAS REPORTED AT NORTH PLATTE, NE.

&&

.SHORT TERM...(THIS EVENING THROUGH TOMORROW)
ISSUED AT 129 PM CDT WED JUN 27 2012

MODELS TODAY REMAIN IN GOOD AGREEMENT WITH THE COLD FRONT DROPPING
SOUTH INTO NORTHWEST KANSAS LATE TODAY WHERE IT WILL BECOME NEARLY
STATIONARY OVERNIGHT AND THURSDAY. AHEAD OF THIS FRONT THE WARM
850-700MB AIR WILL SETTLE INTO WESTERN AND NORTH CENTRAL KANSAS.
AN SUBTLE UPPER LEVEL SHORTWAVE TROUGH, WHICH WAS LOCATED IN
WESTERN COLORADO EARLIER TODAY, IS FORECAST TO MOVE OUT IN
NORTHEAST COLORADO AND NORTHWEST KANSAS EARLY TONIGHT. THE
FORECAST MODEL SOUNDINGS NEAR THIS FRONT AND AHEAD OF THE SUBTLE
UPPER LEVEL WAVE APPEARS SIMILAR TO THE PROXIMITY SOUNDING FROM EARLIER
TODAY ACROSS WESTERN NEBRASKA WHERE SOME HIGH BASED THUNDERSTORMS
OCCURRED. GIVEN THIS ALONG WITH THE EXPECTED STORM MOTION..ANY
HIGH BASED THUNDERSTORM WHICH DOES DEVELOP SHOULD OCCUR AND STAY IN
NORTHWEST KANSAS. WILL CONTINUE TO MONITOR THE FRONT AND TRACK OF
THE SUBTLE UPPER LEVEL WAVE AND ADJUST MENTION OF HIGH BASED
THUNDERSTORMS FURTHER SOUTH IF NEEDED LATER AFTERNOON.

BY EARLY THURSDAY BOTH THE NAM AND GFS BEGIN TO MOVE THE UPPER
HIGH EAST INTO MISSOURI WHICH SHOULD ALLOW SOME TROPICAL
MOISTURE IN WESTERN COLORADO TO SHIFT EAST TOWARDS WESTERN KANSAS.
ALSO NOTICING LESS OF A DOWNSLOPE COMPONENT OF THE FLOW THURSDAY
AFTERNOON. THE NAM AND GFS DO INDICATE A NET 24 HOUR 850MB
TEMPERATURE CHANGE AT 00Z FRIDAY OF AROUND 2C COOLER ACROSS
WESTERN KANSAS. THE 700MB TEMPERATURE CHANGE WILL BE AROUND 1C COOLER.
BASED ON THESE 850-700MB TEMPERATURE TRENDS IT WILL BE ANOTHER DAY
OF +105 DEGREE TEMPERATURES BUT AFTERNOON TEMPERATURES ARE NOT
EXPECTED TO BE AS HOT AS THEY WERE TODAY (WEDNESDAY). AFTERNOON
HIGHS ACROSS WESTERN KANSAS ARE EXPECTED TO RANGE FROM 106 TO NEAR
110. AM CONTINUING TO STRUGGLE WITH AFTERNOON 2M DEWPOINTS ACROSS
WESTERN KANSAS. AT THIS TIME ONLY THE NAM APPEARS TO BE CLOSE TO
REALITY BASED ON THE LAST FEW DAYS. WILL THEREFORE BEGIN TO
TREND TOWARDS THESE LOWER AFTERNOON DEWPOINTS AND GIVEN THIS
SOLUTION ONLY PORTIONS OF NORTH CENTRAL AND SOUTH CENTRAL KANSAS
WILL REACH HEAT ADVISORY CRITERIA BRIEFLY THURSDAY AFTERNOON. WILL
THEREFORE GO AHEAD AND ISSUE A HEAT ADVISORY FOR THESE LOCATIONS.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 321 AM CDT WED JUN 27 2012

MEDIUM RANGE MODELS CONTINUE TO INDICATE AN UPPER LEVEL RIDGE OF
HIGH PRESSURE BREAKING DOWN ACROSS THE CENTRAL PLAINS AS AN UPPER
LEVEL TROUGH TRACKS EAST ALONG THE CANADIAN BORDER IN THE NORTHERN
PLAINS THURSDAY. MEANWHILE, A SERIES OF H5 VORT MAXES WILL BEGIN TO
EJECT EASTWARD OUT OF THE ROCKIES INTO THE WESTERN HIGH PLAINS OF
EASTERN COLORADO AND WESTERN NEBRASKA AS THE FLOW ALOFT BECOMES MORE
WESTERLY. THIS COULD BRING THE CHANCE FOR PRECIP TO PORTIONS OF THE
NORTHERN CENTRAL PLAINS AS EARLY AS LATE THURSDAY, POTENTIALLY AS
FAR SOUTH AS NORTHERN KANSAS. AN ATTENDANT COLD FRONT TO THE UPPER
LEVEL TROUGH TRANSITIONING EAST ALONG THE CANADIAN BORDER, IS STILL
PROJECTED TO PUSH SOUTH ACROSS NEBRASKA BEFORE STALLING OUT BRIEFLY
SOMEWHERE ACROSS SOUTHERN NEBRASKA OR NORTHERN KANSAS BY THURSDAY.
ALTHOUGH THE FLOW ALOFT IS EXPECTED TO REMAIN FAIRLY WEAK ACROSS
MUCH OF SOUTH CENTRAL AND SOUTHWEST KANSAS, STORMS CANNOT BE RULED
OUT A LITTLE FURTHER NORTH WHERE THE FRONT IS MORE LIKELY TO BE AND
WHERE UPPER LEVEL DYNAMICS WILL BE SLIGHTLY MORE FAVORABLE. STILL,
WITHOUT A MORE FAVORABLE SET UP, WILL RETAIN ONLY SLIGHT POPS
GENERALLY ACROSS WEST CENTRAL AND CENTRAL KANSAS FRIDAY AND
SATURDAY.

TEMPERATURES ARE LIKELY TO BE ABOVE NORMAL THURSDAY EVEN AS THE
UPPER LEVEL RIDGE CONTINUES TO BREAK DOWN EARLY IN THE TIME FRAME.
A LEE SIDE TROUGH OF LOW PRESSURE WILL REMAIN ALONG THE
COLORADO/KANSAS BORDER INFLUENCING A LOW LEVEL SOUTH TO
SOUTHWESTERLY FLOW INTO WESTERN KANSAS HELPING TO KEEP H85
TEMPERATURES UP RANGING FROM THE UPPER 20S(C) ACROSS CENTRAL KANSAS
TO NEAR 35C ALONG THE COLORADO BORDER. EXPECT HIGHS MAINLY IN THE
103F TO 108F RANGE ACROSS SOUTH CENTRAL AND SOUTHWEST KANSAS
THURSDAY AFTERNOON. SIMILAR TEMPERATURES ARE LIKELY INTO THE WEEKEND
AS UPPER LEVEL RIDGING REBUILDS ACROSS THE CENTRAL PLAINS THROUGH
EARLY NEXT WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1203 PM CDT WED JUN 27 2012

GUSTY SOUTH TO SOUTHWEST WINDS WILL DECREASE AROUND SUNSET AT THE
ATMOSPHERE DECOUPLES AND A COLD FRONT STALLS OUT ACROSS NORTHWEST
KANSAS. MODEL SOUNDINGS INDICATING ANY MOISTURE RETURN WILL BE AT
OR ABOVE 15000 FEET SO VFR CONDITIONS ARE EXPECTED.

&&

.FIRE WEATHER...
ISSUED AT 129 PM CDT WED JUN 27 2012

ELEVATED FIRE DANGER LEVELS CAN BE EXPECTED DURING THE DAY ON
THURSDAY AS TEMPERATURES CLIMB BACK INTO THE 105 TO 110 DEGREE
RANGE. AFTERNOON RELATIVE HUMIDITIES IS EXPECTED TO FALL BACK
BELOW 15 PERCENT FOR MUCH OF THE AREA, AND THEN BOTTOM OUT IN THE
8 AND 13 PERCENT RANGE BY LATE DAY. WIND SPEEDS ARE NOT EXPECTED
TO BE STRONG ENOUGH TO WARRANT A RED FLAG WARNING, HOWEVER GIVEN
THE LOW DEWPOINTS AND FUEL CONDITIONS ACROSS NORTH CENTRAL KANSAS
OUTDOOR BURNING IS DISCOURAGED.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  71 108  72 104 /   0   0   0  10
GCK  70 109  71 105 /   0   0   0  10
EHA  70 107  70 103 /   0   0   0  10
LBL  70 109  71 105 /   0   0   0  10
HYS  73 111  73 106 /  10   0  10  20
P28  72 107  74 106 /   0   0   0  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ030-031-045-046-
064>066-078>081-088>090.

HEAT ADVISORY FROM 1 PM TO 9 PM CDT THURSDAY FOR KSZ031-046-065-
066-079>081-089-090.

RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR KSZ030-031-045-
046-064>066.

&&

SYNOPSIS...BURGERT
SHORT TERM...BURGERT
LONG TERM...JJOHNSON
AVIATION...BURGERT
FIRE WEATHER...BURGERT
Hazardous weather outlook, Jun 27, 4:45 AM CDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
445 AM CDT WED JUN 27 2012

KSZ030-031-043>046-061>066-074>081-084>090-281000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
445 AM CDT WED JUN 27 2012 /345 AM MDT WED JUN 27 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT UNTIL 9 PM CDT FOR PORTIONS OF
CENTRAL AND WEST CENTRAL KANSAS. SEE WEATHER MESSAGE FOR SPECIFIC
DETAILS.

A RED FLAG WARNING IS IN EFFECT UNTIL 9 PM CDT FOR PORTIONS OF
CENTRAL AND WEST CENTRAL KANSAS. SEE WEATHER MESSAGE FOR SPECIFIC
DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE POTENTIAL EXISTS FOR TEMPERATURES TO BE HOT ENOUGH AGAIN ON
THURSDAY TO LEAD TO ADDITIONAL HEAT ADVISORIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

GERARD

In the hours before

Local storm report, Jun 27, 11:40 AM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1140 AM CDT WED JUN 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     WILDFIRE         10 S ALAMOTA            38.30N 100.28W
06/27/2012                   LANE               KS   EMERGENCY MNGR

            SPARKS FROM OLD POWER LINES STARTED A GRASS FIRE LATE IN
            THE AFTERNOON AND CONTINUED INTO THE EARLY MORNING. THREE
            STRUCTURES BURNED ALONG WITH A LARGE AMOUNT OF GRASS AND
            BRUSH. DAMAGE IS ESTIMATED TO BE 90K DOLLARS.

&&

07

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 2:23 AM CDTRed Flag WarningDDCEllis, Hodgeman, Ness, Pawnee, Rush, Stafford and 1 more19 hr

Nearby

Heat Advisories in Kansas, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.